Mayo Clinic Connect
I have been on Cymbalta for 3 years for both pain management and depression. My depression continues and am going back to prozac. I have been having multiple dreams, headaches, and body pain since removing.
Liked by Teresa, Volunteer Mentor
I have been on Cymbalta for 2 1/2 years. I had a vitrectomy about 5 months ago and had abnormal bleeding. In retrospect I have had issues with severe bruising with hematoma formation. I saw a hematologist and had lots of tests done. Everything was normal. My psychiatrist looked up side effects of being on Cymbalta was abnormal bleeding. He cut my 120 mg daily dose in half and for a month I had no issues. When he told be to stop taking the 60 mg about 5 days later I went into severe withdrawal. I had head zaps, nausea, extreme anxiety with labile emotions, insomnia, air hunger, and this feeling of impending doom. My psychiatrist told me to go back on 20 mg which I did and my symptoms of withdrawal subsided for the most part other than being quite depressed. I reduced the dose to 10 mg (opening capsule and splitting entering beads in half) and have been on that dose for 4 weeks. I saw my psychiatrist and he said to cut the dose in half again which I did yesterday. I was very anxious with labile emotions all day. I woke up this morning at 4am with head zaps, anxiety and inability to go back to sleep. I will go back up to 10 mg and reduce by 1/3 in a week. I also have mild cognitive impairment which compounds the withdrawal issue.
Liked by Leonard
Hi @jeanne51 you may have noticed I moved your post to this existing discussion on Cymbalta withdrawal in order for you to see what others have said about this topic. Simply click VIEW & REPLY in your email notification to find your post.
I wanted to tag fellow Connect members @inky and @jeanne51 as they may be able to offer you support.
Back to you @jeanne51 what has your doctor told you how long you will be on the next reduced dose?
Jump to this post
You can see how my cognitive deficit is at work. I forgot that I had already posted on here previously. Thanks for redirecting me. My psychiatrist is very experienced and a very good MD but he doesn’t realize the difficulty in coming off Cymbalta. Previously when I titrated off one SSRI he would titrate me up on a different one. I don’t want to go on any more of these drugs because of the side effects. My serotonin levels in my brain are taking a long time to readjust without the drug. There is a very good support group on Facebook called Cymbalta hurts worse. They offer many suggestions on how to taper down.
Liked by Chris Trout, Volunteer Mentor, Leonard, Ethan McConkey, Moderator
Hi, @jeanne51 – that sounds challenging coming off the duloxetine (Cymbalta) and feeling like your brain is taking a long time to readjust without the drug.
I'd also like to tag @popolopo @coralbells1 @lioness @kimspr3 to speak to their experiences tapering off of this medication. @artscaping may also have some input for you.
Liked by Leonard, jeanne51
@jeanne51, Good afternoon. I have read with dismay your post about Cymbalta side effects and your struggle with the cognitive issues. And I have read posts on the referenced FB page re: Cymbalta. Maybe because I never have been a medicine taker, or because I am generally distrusting of medications and/or the drug industry I am cautious and a true doubting Thomas. It has now become second nature for me to build on experience, trust my assessments and keep things as simple as possible.
Based on years of questionable experiences, I now am labeled as highly sensitive to medications. In my simple language, that means that I do not tolerate new medications unless the dosages are delivered in stages over a 3 month period. It takes a while for our bodies to adapt to a new chemical….especially if it has to get along with everything else we swallow daily. This "Connect" forum has taught me to be my own advocate and my mantra for every day is "May I be free and protected from both inner and outer harm."
What has amazed me is that with this 3-month plan, most of the listed side effects do not pay me a visit. So a foggy brain on an initial dose of 60 mg of duloxetine is just a forgotten item at the grocery store because you start the first month at 20 mg. My PCP and I worked this out and our first test was duloxetine. It worked beautifully. The side effects have all been positive in terms of reducing my anxiety induced pain. I do need to mention that after becoming familiar with medication at a certain dosage….it does happen that after a while, our bodies are quite comfortable and the desired effects have decreased or dimmed. Then, we will complain that a medication isn't working for us and request a higher dosage. Or, we learn that there is something else and perhaps something better just coming out and we want to give it a try. So we wean ourselves off one and take on a new pharmacological challenge.
That behavior is certainly justified for those of us who are in chronic, all the time, pain. We are anxious to believe and to experience those cherished pain-free moments. I hope you find peace. And I will share one last example. With a recent diagnosis of osteoporosis, I was given the monthly capsule of Boniva. There was no way to build tolerance so I went for it. That experience turned out so poorly, with pain in my facial bones e.g., eye sockets, and jaw, that I was begging to have all of my teeth pulled just for a few moments relief. We are now in negotiations for an exception ruling so that I can give myself daily injections for the next 18 months at an unbelievable financial cost. Still, I want to live as well as I can at 77. I have my fingers crossed for both of us. Chris
Liked by Lisa Lucier, Leonard, jeanne51
I did gradually go up in dosage from 20 mg Duloxetine to a max of 120mg and was on 100 mg for most of two and a half years. I had no brain fog then but now, after years of being on SSRI’s, I have read that these drugs can have a cumulative effect in decreasing memory. My brain fog now is probably compounded with my withdrawal from Duloxetine. I hope I am not in PAWS since my psychiatrist told me to stop totally after coming down from 100mg to 60mg and go back on 20 mg because of the severe withdrawal symptoms. I am still tapering down by counting beads but still have brain zaps occasionally, I am very anxious and depressed. I do not have pain issues.
Liked by Chris Trout, Volunteer Mentor, Leonard
@jeanne51, I wish I was able to do more to help you. I don’t know a lot about the process of finding the appropriate dose. My worry is that you have concerns that you are both anxious and depressed and yet are discontinuing a medication that helps with anxiety and it’s cousin depression. I remember going cold turkey off of ambien. What did I know about titrating? My surgery was over and I didn’t think I needed it anymore. Whew, I had a total melt down in Costco. And my surgeon was so worried. Together we made it. I hope you can be free of suffering tomorrow. Chris
I'm glad that you have certain exercises and volunteer work that are helpful to you along with the meds. Sounds like a good plan! I appreciate you sharing that information, @stressedmesseddepressed
i am trying to discontinue my use of 20mg Duloxetine daily after many years. The only thing my primary MD told me to do is take it every other day but insomnia is awful. Where do I go to find a better schedule to wean off it? Years ago I helped my daughter wean off Effexor by counting out the tiny pellets it took her 4 months but the weaning schedule her MD gave her made her physically ill. The pellets in Duloxetine are minuscule by I may have to go that route if I don’t find a schedule.
Hi, @karyn1971 – welcome to Mayo Clinic Connect. That sounds very difficult that the insomnia is so awful with discontinuing your use of daily duloxetine (Cymbalta) and going to the every other day dosage your doctor suggested.
Hoping that members like @jeanne51 @sandiegan1972 @jakedduck1 @karen00 @kindnessmatters will have some input on the withdrawal process from this medication, especially sleep issues.
Have you consulted with your pharmacist on a tapering schedule for this medication? If so, what did he or she say?
I took 120mg Cymbalta for only 3-4 months so I won’t be much help. I had no problem stopping it but don’t remember how I titrated. I don’t usually have problems discontinuing medication. The problem as I see it is you have been on it a long time. I’d probably take out.beads every week or two.
What is your doctors advice, every other day for how long then stop?
Wishing you luck,
Liked by Lisa Lucier, msstoppainnagginme
@lisalucier Hi Lisa, not sure how, but I received this post……Karen00
Hi, @karen00 – yes, I can see how it might appear that the notification was misdirected, as a form of "Karen/Karyn" is in both @karyn1971 and in your own username. In this case, I was tagging you to see if you might have any experiences or information to share with @karyn1971 about side effects with tapering off duloxetine (Cymbalta)?
@lisalucier Hi Lisa, I’m not sure why anyone would think I’m withdrawing from Cymbalta???? Just really confused – as one of my favorite song goes – it’s a “Ball of Confusion”!
You are tapering too quickly. I went through hell getting off Lexapro. Then the doc put me on Zoloft and I'm addicted to it. When I tried to wean off of Zoloft I went through the same effects as a cocaine addict. Nausea, crying spells, fierce abdominal pains, hot flashes, chills, depression, suicidal thoughts, insomnia etc. The book that guided me is "How to get off Psychoactive Drugs Safely" by James Harper and Jayson Austin. They offered supplements which I took for about 6 months. I'm sorry you are going thru this hell. I wish you success.
Perhaps I commented on the wrong post. I am glad withdrawal is not your issue. I apologize for the mix-up.
version 188.8.131.52.6Page loaded in 10.558 seconds